Alert archive / Nebraska / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 29, 2008, 7:01 AM CST for 13 counties in Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 7:01 AM CST (13:01 UTC)
- Expired
- Jan 29, 2008, 12:00 PM CST
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -375 m²/s²
- 0-3 km storm-relative helicity
- -256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 291301 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 AM CST TUE JAN 29 2008 NEZ005>010-025>029-037-038-291800- /O.CAN.KLBF.WW.Y.0001.000000T0000Z-080129T1800Z/ /O.NEW.KLBF.WC.Y.0002.080129T1301Z-080129T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 701 AM CST TUE JAN 29 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. AN ARCTIC FRONT WILL PRODUCE 25 TO 35 MPH SUSTAINED WINDS WITH GUSTS APPROACHING 40 MPH...LEADING TO WIND CHILL VALUES OF MINUS 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ024-094-291415- /O.CAN.KLBF.WW.Y.0001.000000T0000Z-080129T1800Z/ HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...MULLEN...CODY...MERRIMAN...KILGORE 601 AM MST TUE JAN 29 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. $$
1 follow-up statement
000 WWUS43 KLBF 291801 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1201 PM CST TUE JAN 29 2008 ...WIND CHILL ADVISORY EXPIRES AT NOON CST... .TEMPERATURES HAVE RISEN TO SUFFICIENTLY OFFSET WIND CHILL IMPACTS. NEZ005>010-025>029-037-038-291915- /O.EXP.KLBF.WC.Y.0002.000000T0000Z-080129T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW 1201 PM CST TUE JAN 29 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. THE WIND CHILL ADVISORY EXPIRES AT NOON WITH TEMPERATURES TO FURTHER CLIMB TO OFFSET THE INFLUENCE OF WINDS THIS AFTERNOON. THEREFORE THE WIND CHILL ADVISORY WILL EXPIRE AS STRONGER WINDS SHIFT EAST. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 3:13 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 29, 3:13 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 AM CST TUE JAN 29 2008 .SYNOPSIS... SFC COLD FRONT AT 07Z HAS PROGRESSED WELL SOUTH OF WESTERN NEB...WITH MID TEENS SITUATED IN SOUTHWESTERN NEB...TO MID SINGLE DIGITS IN NORTHCENTRAL NEB. WINDS BEHIND THE FRONT ARE STRONG...WITH GUSTS RANGING BETWEEN 30 TO 40 KT. AS PROGRESSIVE MID LVL S/W TROUGH LOCATED JUST WEST OF THE HIGH PLAINS/PER WV IMAGERY/CONTINUES TO MOVE EAST...SFC CYCLONE OVER NORTHERN MN WILL EXIT REGION AND PRESSURE GRADIENT WILL RELAX BY TUESDAY AFTERNOON...RESULTING IN LOWER WIND SPEEDS. RELATIVELY STRONG TEMPERATURE GRADIENT IS EXPECTED TO BISECT THE CWA DURING THE NEXT TWO DAYS...ORIENTED FROM NORTHWEST NEB TOWARD SOUTHCENTRAL NEB. && .DISCUSSION... LIGHT SNOW IS BECOMING MORE WIDESPREAD ACROSS THE CWA AHEAD OF MID LVL FRONTOGENETIC ZONE ASSOCIATED WITH 700-500 MB TROUGH AXIS. BELIEVE 3 HR PERIOD OF SNOWFALL FOR MOST LOCATIONS COULD OCCUR AS FGEN BAND MOVES EAST ACROSS THE CWA...WITH SLIGHTLY LONGER DURATION OVER THE NORTHEAST PER NAM SOUNDINGS. GIVEN STRONG/SUSTAINED WINDS...BLOWING SNOW APPEARS TO BE MOST SERIOUS CONCERN...AND WILL CONTINUE WITH CURRENT HEADLINES UNTIL 18Z. ADVANCING ARCTIC AIRMASS COULD ALSO CREATE WIND CHILL VALUES APPROACHING ADVISORY CRITERIA ACROSS MAINLY NORTHERN/NORTHEASTERN COUNTIES. LINGERING SNOWFALL OVER EASTERN COUNTIES SHOULD COME TO AN END BY NOON AS MID LVL WAVE EXITS THE AREA. FOR TUESDAY HIGHS...WENT 5 DEGREES BELOW GUIDANCE FOR MOST LOCATIONS...RESULTING IN MID 20S OVER THE SOUTHWEST TO MID SINGLE DIGITS IN THE NORTHEAST. NAM/GFS MODEL GUIDANCE THEN INDICATES ANOTHER WAVE DIVING SOUTHEAST INTO THE SOUTHERN HIGH PLAINS WEDNESDAY. THIS WILL INDUCE SFC CYCLOGENESIS...WITH EAST/SOUTHEASTERLY LOW LVL FLOW DEVELOPING ACROSS THE CWA. LARGE SCALE ASCENT...POSSIBLY ENHANCED BY FGEN LIFT WITHIN MID LVL TROUGH AXIS ENTERS WESTERN NEB WED AFTERNOON AND BEGINS TO EXIT BY THURSDAY MORNING. GFS MODEL SOUNDINGS APPEAR MOST FAVORABLE FOR ACCUMULATING SNOWFALL...ALTHOUGH THIS MODEL SEEMS TO OVER SATURATE DURING PAST EVENTS. THUS ONLY INTRODUCED LIGHT SNOW PROBS FOR WED AFTERNOON AND MAINTAINED PREVIOUS POPS FOR WED NIGHT. CLOUD COVER ON WED SHOULD PREVENT STRONG WARMING DURING THE DAY...BUT AFTER SOUTHERN PLAINS SYSTEM EXITS THE REGION...ZONAL FLOW ALOFT IS INDICATED BY GFS AND ECMWF DURING THE REMAINDER OF THE FCST PACKAGE. EXPECT THIS TO CORRESPOND TO MODERATING TEMPERATURES THROUGH SATURDAY/SUNDAY. MEX GUIDANCE INDICATES MID 40S OVER SOUTHWESTERN NEB...AND CLOSE TO 40 OVER THE NORTHEAST. DECIDED TO ADJUST PREVIOUS TEMPERATURE FCST UP A FEW DEGREES ON FRI/SAT...HOWEVER THIS IS STILL 5 TO 10 DEG BELOW GUIDANCE. EXPECT GREATER MODIFICATIONS WILL BE MADE DURING FUTURE SHIFTS AS MORE CONFIDENCE IS GAINED IN UPCOMING PATTERN. BESIDES TEMPERATURES...A BROAD...LOW AMPLITUDE TROUGH IS FCST TO MOVE ACROSS THE REGION ON SATURDAY. FORCING FOR UPWARD MOTION IS NOT SIGNIFICANT WITH THIS WAVE...AND FCST SOUNDINGS SHOW A LACK OF MOISTURE. THUS DID NOT INTRODUCE ANY CHANGES TO WX/POPS. && .AVIATION... AREAS OF MVFR ARE EXPECTED TO TRANSLATE EAST THIS MORNING AS ARCTIC AIR AND AN UPPER LEVEL DISTURBANCE OPERATE IN TANDEM. VFR CONDITIONS ARE EXPECTED ACROSS ALL AREAS BY 18Z. FLIGHT CONDITIONS COULD FALL TO 1SM -SHSN BLSN OVC012 AT TIMES WITH WINDS RUNNING 35026G35KT. THE AREA OF GREATEST CONCERN IS ALONG AND EAST OF HIGHWAY 83 WHERE MOST OF THE SNOW IS EXPECTED TO FALL. THE MAIN RISK TO THE FORECAST IS THE SNOW AND WINDS DONT DEVELOP AS EXPECTED OR DEVELOP FARTHER EAST. THIS AFTERNOON AND TONIGHT...VFR CONDITIONS ARE EXPECTED TO PREVAIL. THERE IS CONCERN ARCTIC DRAPE MAY BE SUFFICIENT TO PRODUCE STRATUS AND LOW CEILING LATE TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NEZ036- 057>059-069>071. WINTER WEATHER ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NEZ005>010-024>029-037-038-094. WIND ADVISORY UNTIL 3 AM MST EARLY THIS MORNING FOR NEZ004-022- 023-035-056. && GARNER/CDC
Hazardous weather outlook, Jan 29, 7:01 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 AM CST TUE JAN 29 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-301315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 701 AM CST TUE JAN 29 2008 /601 AM MST TUE JAN 29 2008/ ...A WIND CHILL ADVISORY IS IN EFFECT FOR PARTS OF NORTH CENTRAL NEBRASKA UNTIL NOON CST /11 AM MST/ TODAY... ....WIND ADVISORY REMAINS IN EFFECT FOR PARTS OF SOUTHWEST NEBRASKA UNTIL NOON CST /11 AM MST/ TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THIS MORNING ALONG AND EAST OF HIGHWAY 83...DANGEROUS WIND CHILL READINGS...WITH TEMPERATURES NEAR ZERO AND NORTHWEST WINDS OF 25 TO 35 MPH. WIND CHILL VALUES OF MINUS 20 TO MINUS 30 BELOW ZERO WILL OCCUR THIS MORNING. THIS MORNING ACROSS PARTS OF SOUTHWEST NEBRASKA...NORTH WINDS AT 25 TO 35 MPH WILL SUBSIDE BY NOON TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
Nearby
Wind Chill Advisories in Nebraska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.